Mar 16, 2004
my doctor prescribes combivir ONCE a day with sustiva for first month of meds -- no one else agrees that i've asked -- is this a problem and what should i do?
Response from Dr. Sherer
You are correct, there is no once daily dosing of combivir. The correct dose is one pill twice daily. You should inform the doctor that an error has occured, and make your plan with him or her. (A pharamcy error might also explain these events.) I would advise taking the combivir twice daily with the sustiva and quickly obtaining another viral load,CD4 cell count, and a genotype test to look for evidence of an incomplete response and drug resistance.
Finally, if the physician is at fault, an error of this magnitude would be justification for finding another doctor.
can the virus lose resistance?
VL rising, CD4 steady, worried
- Does HIV Cause Erectile Dysfunction?
- Is Itchy Skin A Sign Of HIV?
- Is Red Spots A Sign Of Acute HIV Infection?
- Can You Get AIDS From Blowjob From A Prostitute?
- Bloody Nose After Oral Sex With No Protection Does It Mean I Have HIV
- Dry Cough After Vaginal Sex Condom Broke Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.